Retin-A (tretinoin) is a popular topical treatment for acne that intensifies skin peeling and helps to control acne. This medicine is not going to cure your acne. It will help you to keep it under control and prevent further outbreaks if you apply it regularly as prescribed. During the first week of the treatment your acne is likely to get worse. However, this means Retin-A is working properly and you need to carry on with your treatment. Up to 3 weeks of the treatment may be required for you to see the first results. Try to avoid using cosmetics, as well as topical preparations containing spices or alcohol as they can add to the stinging you may experience when using Retin-A. Some mild side effects are possible when you start talking Retin-A. The following ones are quite common but tend to go away as you carry on with the treatment: darkening of the skin, scaling skin, blistering, warmth or slight stinging of the skin, swelling, crusting of the skin, red skin, and lightening of the skin. A number of patients reported more serious side effects, some of them even had to discontinue the treatment due to that. Make sure you talk to your health care provider as soon as possible if you get any of the following serious side effects: severe redness, blistering, swelling, difficulty breathing, crusting of the skin, peeling, swelling of the mouth, face, lips, or tongue, hives, itching, tightness in the chest, and rash. Obviously, you are not supposed to apply Retin-A until your health care provider tells you it's okay. In general, you are not supposed to apply this medication to skin that is chapped or there is an open wound right on the area affected by acne. You will need to wait until the skin heals and only then start applying Retin-A. A very small amount of this medication is required - in fact, a pea-size amount can be enough to cover the entire face. Avoid applying more of Retin-A than recommended, as the success of your treatment does not depend on how thick the layer of Retin-A is going to be. If you think you may have taken too much of Retin-A, seek emergency medical help. The following symptoms may indicate an overdose and need to be reported to prevent them from getting worse: headache, excessive redness, peeling, stomach pain, dizziness, discomfort, clumsiness, and flushing. Certain medical conditions may prevent you from using Retin-A, as it may not be beneficial for your skin - such as eczema or abnormally high white blood cell count. The risk of drug interaction is quite low, as only a small amount of this medication is absorbed into the bloodstream. However, you need to let your doctor know of any other drugs you are taking at the moment, even if those are some prescription medications. If you get any Retin-A into your eyes, wash them with warm water and call your doctor to learn about the options you have. Pregnancy and breastfeeding are contraindications for using Retin-A. You can learn more by talking to your health care provider.
Cream Tretinoin. Retin-A.